{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,7,2]],"date-time":"2026-07-02T21:13:50Z","timestamp":1783026830586,"version":"3.54.6"},"reference-count":9,"publisher":"Ovid Technologies (Wolters Kluwer Health)","issue":"3","content-domain":{"domain":["lww.com","ovid.com"],"crossmark-restriction":true},"short-container-title":[],"published-print":{"date-parts":[[2013,3]]},"abstract":"<jats:sec>\n            <jats:title>Abstract<\/jats:title>\n            <jats:p>Interferons (IFNs) have antiviral, antimitogenic, and immunostimulatory effects and are often used in the treatment of viral hepatitis and some neoplasms. Combination pegylated IFN-alpha and ribavirin therapy is currently recommended for the treatment of hepatitis C. Triple therapy, with the addition of a protease inhibitor, such as telaprevir or boceprevir, has recently become a mainstay of therapy for certain genotypes. There have also been reports outlining side effects associated with conventional IFN therapy and its immunostimulatory effects, which may cause autoimmune phenomena, including but not limited to Guillain\u2013Barre syndrome, polymyositis, acute and chronic demyelinating polyneuropathy, and myasthenia gravis. Although a number of cases of interferon-induced myasthenia gravis have been reported, we present a case of interferon-induced myasthenia crisis that developed soon after retreatment of hepatitis C with combination interferon, ribavirin, and telaprevir.<\/jats:p>\n          <\/jats:sec>","DOI":"10.1097\/cnd.0b013e318285257f","type":"journal-article","created":{"date-parts":[[2013,3,22]],"date-time":"2013-03-22T22:01:02Z","timestamp":1363989662000},"page":"123-125","update-policy":"https:\/\/doi.org\/10.1097\/lww.0000000000001000","source":"Crossref","is-referenced-by-count":18,"title":["Pegylated Interferon Induced Myasthenia Crisis\u2014A Case Report"],"prefix":"10.1097","volume":"14","author":[{"given":"Jonathan P.","family":"Congeni","sequence":"first","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Robert B.","family":"Kirkpatrick","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"276","reference":[{"key":"R1-6-20240808","doi-asserted-by":"crossref","first-page":"208","DOI":"10.1159\/000109410","article-title":": Development of Myasthenia gravis due to treatment of chronic hepatitis C with a combination of interferon-alpha and ribavirin.","volume":"75","author":"Bektas","year":"2007","journal-title":"Digestion"},{"key":"R2-6-20240808","doi-asserted-by":"crossref","first-page":"283","DOI":"10.1016\/S0168-8278(96)80113-9","article-title":". Side effects of high-dose interferon therapy for chronic hepatitis C.","volume":"25","author":"Okanoue","year":"1996","journal-title":"J Hepatol"},{"key":"R3-6-20240808","doi-asserted-by":"crossref","first-page":"178","DOI":"10.7326\/0003-4819-115-3-178","article-title":". Autoimmunity after alpha-interferon therapy for malignant carcinoid tumors.","volume":"115","author":"Ronnblom","year":"1991","journal-title":"Ann Int Med"},{"key":"R4-6-20240808","doi-asserted-by":"crossref","first-page":"162","DOI":"10.4254\/wjh.v2.i4.162","article-title":". Guillain-Barre syndrome associated with peginterferon alfa-2a for chronic hepatitis C: a case report.","volume":"2","author":"Niazi","year":"2010","journal-title":"World J Hepatol"},{"key":"R5-6-20240808","doi-asserted-by":"crossref","first-page":"318","DOI":"10.3748\/wjg.14.318","article-title":". Acute inflammatory demyelinating polyneuropathy associated with pegylated interferon alpha 2A therapy for chronic hepatitis C virus infection.","volume":"14","author":"Kiani","year":"2008","journal-title":"World J Gastroenterol"},{"key":"R6-6-20240808","doi-asserted-by":"crossref","first-page":"882","DOI":"10.1016\/j.dld.2005.06.010","article-title":". Acute polymyositis during treatment of acute hepatitis C with pegylated interferon alpha-2b.","volume":"37","author":"Venezia","year":"2005","journal-title":"Dig Liver Dis"},{"key":"R7-6-20240808","doi-asserted-by":"crossref","first-page":"209","DOI":"10.3350\/kjhep.2009.15.2.209","article-title":". Development of ocular myasthenia during pegylated interferon and ribavirin treatment for chronic hepatitis C.","volume":"15","author":"Kang","year":"2009","journal-title":"Korean J Hepatol"},{"key":"R8-6-20240808","doi-asserted-by":"crossref","first-page":"217","DOI":"10.2169\/internalmedicine.51.6320","article-title":". Chronic inflammatory demyelinating polyneuropathy due to the administration of pegylated interferon alpha-2b: a neuropathology case report.","volume":"51","author":"Shiga","year":"2012","journal-title":"Intern Med"},{"key":"R9-6-20240808","doi-asserted-by":"crossref","first-page":"348","DOI":"10.1136\/jnnp.60.3.348","article-title":". Myasthenia gravis in a patient with chronic active hepatitis C during interferon-alpha treatment.","volume":"60","author":"Piccolo","year":"1996","journal-title":"J Neurol Neurosurg Psychiatry"}],"container-title":["Journal of Clinical Neuromuscular Disease"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/journals.lww.com\/00131402-201303000-00006","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2024,8,8]],"date-time":"2024-08-08T23:26:44Z","timestamp":1723159604000},"score":1,"resource":{"primary":{"URL":"https:\/\/journals.lww.com\/00131402-201303000-00006"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2013,3]]},"references-count":9,"journal-issue":{"issue":"3","published-print":{"date-parts":[[2013]]}},"URL":"https:\/\/doi.org\/10.1097\/cnd.0b013e318285257f","relation":{},"ISSN":["1522-0443"],"issn-type":[{"value":"1522-0443","type":"print"}],"subject":[],"published":{"date-parts":[[2013,3]]}}}